Facebook Pixel

i have been diagonosed vitiligo, my dERMOTOLOGIST recommended to use TAC 0.1% Cream. Is this creaM used to treat vitiligo or eczema

By August 21, 2010 - 12:41pm
Rate This

5 months back i developed white spots on arms and neck. My hands, arms, neck, face is darker than rest of my body which is quite fair.
My dermotologist suggested use TAC 0.1%. i WANT TO GET RID OF WHITE SPOTS. I want my hands, arm , face be natural darker as it is.

Does TAC 0.1% IS A bleach cream, which will make loose my pigment.

E-MAIL: kensingh1186@gmail.com, member id JATIN0606, 56 YR OLD FEMALE
By the way, what is the treatment for VITILIGO, just 5 months old, spread on arms, neck, hands. PLEASE HELP...........................................Desparely yours,

Add a Comment3 Comments

HERWriter Guide

Dear JATIN0606

Thank you for your post and welcome to EmpowHer.

You and about 65 million other people in the world have a diagnosis of Vitiligo - so it's pretty common. Vitiligo (an auto immune condition) is a loss of pigment in the skin and occurs in people of all skin colors although it's a lot more noticeable in darker skin, obviously.

Fair skinned patches begin to appear. It's often seen first on hands or face but can spread throughout the entire body.

JATIN0606, the Tacrolimus (TAC) you are using is not a bleaching cream. It's an 'immunosupressant' that is though to help in stopping the body from forming cell activity that causes loss of pigment in the skin.

It does not work on all people and may not be working for you.

JATIN0606 - there are many treatments available besides the TAC.

From our Encyclopedia: treatment is geared to decreasing the appearance of patches by:

■Repigmentation—replace skin color in patches
■Slowing loss of color
■Decreasing difference between affected and unaffected skin
This may be done by:

PUVA (Psoralen plus UVA) and Narrow Band UVB (nbUVB)
PUVA used to be the most common type of repigmentation. Now it is being largely replaced by narrow band UVB (nbUVB). You apply a psoralen cream or take a psoralen medication orally. You then expose yourself to UV light A (UV-A) from the sun or an artificial source. The medicine is activated by UV-A. It may repigment white patches. This treatment takes months and can cause sunburn-type reactions. It may also cause nausea and increased risk of skin cancer .

Excimer Laser
This is a special UV laser. It is shown to be effective in localized cases.

Skin Creams
■Corticosteroid skin creams—can sometimes slow the loss of color. It may also help return color to small areas. They may also cause thinning of the skin.
■Tacrolimus or pimecrolimus skin creams—can sometimes slow the loss of color. They can help return color to small areas. They may also cause thinning of the skin.
■Skin grafting —done if the condition is not widespread and stable. It may be possible to graft areas of normal pigmentation to the patches.

This involves removing the remaining pigment from your normal skin. This treatment makes your whole body the same white color. It is only done if you have already lost a large amount of your normal skin color and repigmentation has not been successful. The medicine used is called monobenzyl ether of hydroquinone 20%. This treatment takes about one year to complete. It can cause side effects, such as redness and swelling of your skin.

You can make your white patches less noticeable. Makeup, dyes, stains, or self-tanning lotions can work as a cover. However, the color from dyes, stains, and lotions slowly wears off.

The purpose of sunscreen is to:

■Protect the depigmented area from the damaging effects of sun exposure
■Prevent increased pigmentation (tanning) of other areas, which will greatly accentuate the vitiligo

Depigmented areas are at much higher risk for skin cancer.

You can read a lot more on our Vitiligo home page here: http://www.empowher.com/condition/vitiligo

Would you consider trying a different treatment? One of the ones suggested above?

JATIN0606, I hope this has helped you and look forward to helping you more!

August 21, 2010 - 4:42pm
(reply to Susan Cody)

Thanks a lot for clarifying. Honestly, my stomach, legs and whole chest/breat, upper arms are very fair already. My exposed half arms., my neck, my face, ears, hands are only pigmented.
I have spots on my half exposed arms, feet, neck, upper/lower lip.
These parts are seen when i wear clothes, and want it to be pigmented because i am asian women (indian) and want to look the same as before.
rest body covered inside the clothes is white./very far, would like to keep the same.
please suggest the best stredgy for this.
desparately yours,

August 25, 2010 - 10:47am
HERWriter Guide (reply to JATIN0606)

Hi again jatin

Thanks for your update!

I am sorry you are dealing with this, I can imagine how frustrating it must be to see your skin changing colors like this.

I have given you the common treatments used in treating your vitiligo - what you need to do is take all this information to your doctor and sit down and discuss what treatment may be best for you. Unfortunately EmpowHer cannot offer this kind of medical advice - it must come from our members' own doctors, based on our readers' personal health histories/conditions.

Please do schedule an appointment and let us know how it goes!

August 25, 2010 - 11:15am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.



Get Email Updates

Related Topics

Vitiligo Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!